Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 104, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 31, 2001, 1:35 AM CDT for Hempstead County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2001, 1:35 AM CDT (06:35 UTC)
- Expired
- May 31, 2001, 2:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 310640 SVRSHV ARC057-310730- /NEW.KSHV.SV.W.0148.310635-310730/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 135 AM CDT THU MAY 31 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 230 AM CDT * AT 135 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HOPE...OR ABOUT 4 MILES NORTH OF HOPE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF BLEVINS AT 150 AM CDT THE THUNDERSTORM WILL PRODUCE WINDS TO NEAR 60 MPH AND HAIL THE SIZE OF DIMES. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 230 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:10 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 31, 12:10 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 AM CDT THU MAY 31 2001 UPDATED TO TAKE OUT TORNADO WATCH HEADLINER WHICH EXPIRED AT MIDNIGHT OVER SOUTHERN ARKANSAS AND INCLUDED A SEVERE MENTION OVER NORTH CENTRAL LOUISIANA. 09 .SHV...NONE.
In the hours before
Local storm report, May 30, 7:55 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATI9ON....
0750 PM CROSSROADS AR 2 INCH HAIL
05/30/01 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.Local storm report, May 30, 10:00 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCAT}ION....
0955 PM LILLIE LA 1.75 INCH HAIL
05/30/01 UNION REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:36 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| May 31, 1:40 AM CDT | Severe Thunderstorm Warning | SHV | Union | 65 min |
| May 31, 1:48 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 57 min |
| May 31, 3:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 64 min |
| May 31, 4:45 AM CDT | Flash Flood Warning | SHV | Columbia, Union | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.